Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 29, 2022, 7:16 PM CDT for Chase County, Marion County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2022, 7:16 PM CDT (00:16 UTC)
- Expired
- Mar 29, 2022, 7:59 PM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chase County, KS, Marion County, KS
The radar
The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 7:36 PM CDT | TSTM WND DMG | 3 S Cottonwood Falls, KS | 1 INCH AND LARGER TREE LIMBS DOWNED BY THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted.
254
WUUS53 KICT 300016
SVRICT
KSC017-115-300115-
/O.NEW.KICT.SV.W.0004.220330T0016Z-220330T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
716 PM CDT Tue Mar 29 2022
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Chase County in east central Kansas...
Southeastern Marion County in central Kansas...
* Until 815 PM CDT.
* At 715 PM CDT, a severe thunderstorm was located 6 miles south of
Florence, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Peabody, Cottonwood Falls, Strong City, Florence, Burns, Bazaar,
Elmdale, Cedar Point, Hymer, Wonsevu, Tallgrass Prairie,
Saffordville and Tallgrass Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 9635 3808 9689 3809 9691 3817 9713
3852 9669 3852 9635
TIME...MOT...LOC 0015Z 226DEG 42KT 3816 9697
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
METZGER2 follow-up statements
336
WWUS53 KICT 300034
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
734 PM CDT Tue Mar 29 2022
KSC115-300043-
/O.CAN.KICT.SV.W.0004.000000T0000Z-220330T0115Z/
Marion KS-
734 PM CDT Tue Mar 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and east central Kansas.
LAT...LON 3831 9635 3830 9637 3819 9666 3833 9684
3835 9684 3835 9682 3837 9682 3852 9668
3852 9635
TIME...MOT...LOC 0033Z 232DEG 48KT 3831 9668
$$
KSC017-300115-
/O.CON.KICT.SV.W.0004.000000T0000Z-220330T0115Z/
Chase KS-
734 PM CDT Tue Mar 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN CHASE COUNTY...
At 733 PM CDT, a severe thunderstorm was located 8 miles southwest of
Cottonwood Falls, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cottonwood Falls, Strong City, Bazaar, Elmdale, Hymer, Saffordville,
Tallgrass Prairie and Tallgrass Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 9635 3830 9637 3819 9666 3833 9684
3835 9684 3835 9682 3837 9682 3852 9668
3852 9635
TIME...MOT...LOC 0033Z 232DEG 48KT 3831 9668
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CUELLAR329
WWUS53 KICT 300059
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
759 PM CDT Tue Mar 29 2022
KSC017-300109-
/O.CAN.KICT.SV.W.0004.000000T0000Z-220330T0115Z/
Chase KS-
759 PM CDT Tue Mar 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHASE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and east central Kansas.
LAT...LON 3831 9635 3830 9637 3819 9666 3833 9684
3835 9684 3835 9682 3837 9682 3852 9668
3852 9635
TIME...MOT...LOC 0058Z 226DEG 42KT 3853 9640
$$
CUELLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:08 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 29, 6:08 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Wichita KS 608 PM CDT Tue Mar 29 2022 .SHORT TERM...(This evening through Friday night) Issued at 246 PM CDT Tue Mar 29 2022 Bottom Line Up Front: Extreme fire danger in the western counties, high wind warning with gusts up to 70 mph possible creating very dangerous fire conditions. Thunderstorms, some severe will develop tonight along and east of the turnpike. Best chance for severe weather will be from the Flint Hills east. Discussion: A powerful spring storm system is churning through the CWA this afternoon with strong WAA and moisture transport pouring into the central and eastern portions of the CWA. A distinct dry line is already moving into the western portions of the CWA with Tds in the 30s to upper 20s in Russell and Barton Counties. Further east, Tds are in the mid to upper 50 and may push 60 in far southeast Kansas this afternoon. This creates for two main areas of concern for the short term. First fire weather will be a significant concern with the drier air and high surface winds this afternoon. This will likely create dangerous fire conditions with blowing dust as well (see the fire weather section for more details). Further east, thunderstorms are expected to develop later this afternoon and into the evening hours. There is a strong CAP in place at the moment which the WAA and moisture transport will eventually erode away. That said, it will take some time and thunderstorms may not develop until closer to sunset. Observed and forecast soundings depict hodographs with decent shear in the first 10Kft (0-3Km) that would allow for some decent thunderstorm development, then the next 10Kft to 20Kft (3-6Km) the shear is markedly destructive to thunderstorm development. The saving grace appears to be the the jet stream winds which are very strong. This profile lends to significant stretching in the convective column allowing for the development thunderstorms with some of them severe. Finally the orientation of the jet stream is parallel to the incoming cold front strongly indicates the primary thunderstorm mode will be linear with some discrete supercells possible to start. Once anvil seeding takes place, the atmosphere will transition to a QLCS mode. This configuration indicates the primary threat will be wind with hail up to quarters possible but much more likely in the early evening hours and an outside chance for a tornado. For early Wednesday morning, the short term model ensembles become a little mixed. Some are indicating a rather quick progression of rain with most areas east of the turnpike but a few others indicated a decent chance for some rain over much of south central and southeast Kansas during the night. The RAP/NAM families are leaning in this direction and do not shut the significant rain off until the front comes through later in the morning closer to 9Z time frame in Central Kansas and close to 12Z in Southeast Kansas toward dawn. Considering the uncertainty in the models runs, did not increase the QPF much but did delay the end time of the significant rain a few hours to compensate. At this time, CAA will return to the CWA bringing temperatures crashing down toward and a little below normal for this time of year. By mid to late morning, all areas of the CWA will see rapidly dropping temperatures. The upper level low will also becoming through the region and will keep the rain chances in the forecast through Wednesday. The main question pertains to amounts and will extend of the deformation zone's precipitation shield. Current indications are this rain will generally be light and scattered and will gradually come to and end by the mid to late afternoon for all areas. Winds will also remain rather brisk and may reach advisory criteria for a brief period of time. Thursday, the low pressure system will have exited the region and high pressure will remain. CAA will remain in place though and keep temperatures a little below normal for this time of year. This high pressure system will keep the rain chances out of the forecast to end the short term. Metzger .LONG TERM...(Saturday through Tuesday) Issued at 246 PM CDT Tue Mar 29 2022 The extended range looks to remain rather active with most of the ensemble families indicating a number of chances for rain and/or thunderstorms. The first opportunity will be Friday night with some showers or thunderstorms. The severe weather threat for this round looks minimal as all three ensemble families do not show enough moisture return flow nor the needed upper level support for it. That said, temperatures are likely to remain near or a little below normal for Friday and Saturday. Sunday, WAA will return and bring temperatures up some. By Sunday night, the next weather system will push through with the next chance for rain. The long range ensembles diverge at this point with the GFS the most bullish on rain but the ECMWF and the Canadian on the lighter side. Some thunder is possible but the orientation of system is not very favorable at this point. This system will again bring temperatures back down to normal for remainder of the extended range. Metzger && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 608 PM CDT Tue Mar 29 2022 Scattered to linear convection is expected along a dry-line/cold front merger tonight as it moves from central across eastern Kansas. While mainly VFR, periods of MVFR cigs/IFR vsbys expected in some convection. Strong and gusty south to southwest winds will shift to northwest behind the cold front and remain gusty. MVFR cigs are expected to develop behind the cold front with scattered showers through early Wednesday morning. KED && .FIRE WEATHER... Issued at 246 PM CDT Tue Mar 29 2022 The strong low pressure system pushing its way through the region with an attendant low level jet across Southwest and Central Kansas is creating very dangerous fire weather conditions. Grassland fire danger indices across much of Central Kansas are in the extreme to catastrophic category this afternoon. The dry line, currently stretched across the Smokey Hills south to the Red Hills is the demarcation line for these fire weather conditions. Areas west of the dry line will see much drier conditions along with strong south to southwest winds in the 40-50 mph sustained with gusts up to 70 mph. These conditions will make fire behavior dangerous and difficult to control once a fire takes hold. Additionally, satellite is already showing blowing dust kicking up in Southwest Kansas moving to the northeast toward Central Kansas. The blowing dust has the potential of impacting visibility to the point of hampering fire fighting responses this afternoon and evening. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 43 52 32 57 / 60 40 0 0 Hutchinson 39 50 30 56 / 40 40 0 0 Newton 42 50 31 54 / 60 40 0 0 ElDorado 44 51 31 54 / 80 40 0 0 Winfield-KWLD 46 54 32 56 / 80 50 0 0 Russell 34 48 27 57 / 40 50 0 0 Great Bend 34 50 28 57 / 40 50 0 0 Salina 40 49 30 56 / 40 50 10 0 McPherson 40 49 29 55 / 40 50 0 0 Coffeyville 51 60 34 55 / 90 70 0 0 Chanute 50 58 34 53 / 90 70 0 0 Iola 49 58 34 52 / 90 70 0 0 Parsons-KPPF 50 59 33 54 / 90 70 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for KSZ049-051>053- 067>072-082-083-091>096-098>100. Red Flag Warning until 10 PM CDT this evening for KSZ032-033- 047>053-067>070-082-083-091>094-098. High Wind Warning until 7 PM CDT this evening for KSZ032-033-047- 048-050. Wind Advisory until 10 PM CDT this evening for KSZ032-033-047- 048-050. && SHORT TERM...Metzger LONG TERM...Metzger AVIATION...KED FIRE WEATHER...Metzger
Hazardous weather outlook, Mar 29, 3:29 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 329 PM CDT Tue Mar 29 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 329 PM CDT Tue Mar 29 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Extreme to catastrophic grassland fire danger will impact the region this afternoon, with the most critical fire danger west of a line from Salina to Hutchinson to Anthony. Please refer to the Red Flag Warning for details. Strong southerly winds of 40 to 55 mph will impact the region today, strongest generally west of a line extending from Salina to Hutchinson to Anthony where peak gusts may approach 70 mph. South and east of this line, winds will be light but still strong averaging in the 25 to 35 mph range with wind gusts up to 50 mph. Please refer to the Wind Advisory and High Wind Warning for details. Scattered to numerous thunderstorms are expected this evening and overnight, mainly along and east of the Kansas Turnpike. The primary threat will be damaging wind gusts to 65 mph although a brief tornado and quarter sized hail cannot be ruled out. Locally heavy rain may result in ponding of water in low-lying areas, especially across portions of southeast Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northwest winds up to 40 mph are expected across the region Wednesday, strongest generally west of the Flint Hills. This may support some lower-end fire danger, especially for areas that do not see much precipitation tonight through Wednesday. Lingering showers and thunderstorms will impact southeast Kansas early Wednesday, but severe weather is not expected. A mix of rain and snow may impact portions of central and north- central Kansas early Wednesday, with a dusting of accumulation possible on grassy surfaces. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Mar 29, 6:41 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Wichita KS
641 PM CDT Tue Mar 29 2022
KSZ091-300015-
Harper KS-
641 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of Harper County
through 715 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hazelton, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anthony, Harper, Attica, Danville, Freeport, Corwin, Runnymede and
Crystal Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.
&&
LAT...LON 3700 9834 3701 9835 3725 9835 3738 9823
3738 9781 3715 9780 3700 9823
TIME...MOT...LOC 2340Z 226DEG 32KT 3710 9833
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
METZGERSpecial weather statement, Mar 29, 6:43 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
643 PM CDT Tue Mar 29 2022
KSZ053-300015-
Chase KS-
643 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of Chase County through
715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Cottonwood Falls, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cottonwood Falls, Strong City, Bazaar, Elmdale, Cedar Point, Hymer,
Saffordville, Wonsevu, Tallgrass Prairie and Tallgrass Prairie
Preserve.
This includes Interstate 35 between Mile Markers 112 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and east central Kansas.
&&
LAT...LON 3825 9635 3809 9684 3835 9683 3835 9682
3841 9682 3852 9680 3852 9635
TIME...MOT...LOC 2343Z 228DEG 42KT 3826 9671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
METZGERSpecial weather statement, Mar 29, 7:04 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Wichita KS
704 PM CDT Tue Mar 29 2022
KSZ083-092-300030-
Sumner KS-Sedgwick KS-
704 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of southeastern
Sedgwick and north central Sumner Counties through 730 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clearwater, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita, Derby, Haysville, Rose Hill, Clearwater, Conway Springs,
Downtown Wichita, Eastborough, Viola, East Wichita, Eisenhower
National Airport, Mcconnell Air Force Base, South Wichita and
Oaklawn.
This includes the following highways...
Interstate 135 between Mile Markers 0 and 11.
Interstate 35 between Mile Markers 33 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.
&&
LAT...LON 3745 9770 3778 9735 3761 9715 3757 9715
3732 9754
TIME...MOT...LOC 0004Z 236DEG 50KT 3744 9756
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
METZGERSpecial weather statement, Mar 29, 7:06 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
706 PM CDT Tue Mar 29 2022
KSZ052-053-069-300030-
Butler KS-Marion KS-Chase KS-
706 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of Chase, northwestern
Butler and southeastern Marion Counties through 730 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elbing, or near Peabody, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Peabody, Cottonwood Falls, Florence, Elbing, Burns, Bazaar, Elmdale,
Cedar Point, Wonsevu and Tallgrass Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central, central and east central Kansas.
&&
LAT...LON 3849 9663 3826 9644 3797 9709 3804 9715
3816 9715
TIME...MOT...LOC 0006Z 236DEG 50KT 3810 9708
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
METZGERSpecial weather statement, Mar 29, 7:07 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Wichita KS
707 PM CDT Tue Mar 29 2022
KSZ068-300030-
Harvey KS-
707 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of Harvey County
through 730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Halstead, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newton, Hesston, Halstead, North Newton, Walton and Newton Airport.
This includes Interstate 135 between Mile Markers 25 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Kansas.
&&
LAT...LON 3802 9765 3817 9747 3818 9716 3797 9715
3791 9755 3791 9756
TIME...MOT...LOC 0007Z 236DEG 50KT 3799 9751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
METZGERSpecial weather statement, Mar 29, 7:10 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Wichita KS
710 PM CDT Tue Mar 29 2022
KSZ067-082-083-300030-
Reno KS-Sedgwick KS-Kingman KS-
710 PM CDT Tue Mar 29 2022
...A strong thunderstorm will impact portions of southeastern Reno,
northwestern Sedgwick and northeastern Kingman Counties through 730
PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pretty Prairie, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Haven, Pretty Prairie, Yoder, Waterloo, Cheney Lake, Mt Vernon and
Cheney State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.
&&
LAT...LON 3757 9799 3770 9815 3810 9771 3773 9769
TIME...MOT...LOC 0010Z 226DEG 42KT 3770 9800
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:04 PM CDT | Special Weather Statement | ICT | Sedgwick | 26 min |
| Mar 29, 7:06 PM CDT | Special Weather Statement | ICT | Chase | 24 min |
| Mar 29, 7:07 PM CDT | Special Weather Statement | ICT | Harvey | 23 min |
| Mar 29, 7:10 PM CDT | Special Weather Statement | ICT | Reno | 20 min |
| Mar 29, 7:30 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| Mar 29, 7:44 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Mar 29, 7:45 PM CDT | Special Weather Statement | ICT | Marion | 30 min |
| Mar 29, 7:46 PM CDT | Special Weather Statement | ICT | Butler | 29 min |
| Mar 29, 7:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 40 min |
| Mar 29, 8:07 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 53 min |
| Mar 29, 8:19 PM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| Mar 29, 8:20 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| Mar 29, 8:25 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 42 min |
| Mar 29, 8:47 PM CDT | Areal Flood Warning | ICT | Sedgwick | 2 hr |
| Mar 29, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 64 min |
| Mar 29, 8:58 PM CDT | Special Weather Statement | ICT | Butler, Chase | 32 min |
| Mar 29, 9:21 PM CDT | Special Weather Statement | ICT | Woodson | 24 min |
| Mar 29, 9:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 25 min |
| Mar 29, 10:06 PM CDT | Special Weather Statement | ICT | Butler, Greenwood | 39 min |
| Mar 29, 10:29 PM CDT | Special Weather Statement | ICT | Cowley | 46 min |
| Mar 29, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 39 min |
| Mar 29, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 51 min |
| Mar 29, 11:57 PM CDT | Special Weather Statement | ICT | Montgomery, Neosho, Wilson | 48 min |
| Mar 30, 12:21 AM CDT | Special Weather Statement | ICT | Allen | 24 min |
| Mar 30, 12:56 AM CDT | Special Weather Statement | ICT | Neosho | 34 min |
| Mar 30, 3:07 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.